MAUDE Adverse Event Report: MONTERIS MEDICAL NEUROBLATE® SYSTEM

MONTERIS MEDICAL NEUROBLATE® SYSTEM
Model Number 20980
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Bacteremia (4846)
Date of Event 11/18/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Infections are documented perioperative risks for brain surgeries such as mri-guided neurosurgical ablation.This documentation is available in the neuroblate ifu and in monteris' internal risk management files.No malfunction was alleged; therefore, no device evaluation was performed.
 
Event or Problem Description
According to a remaster sae form, it was reported on post-litt procedure day 18, the patient presented to the er due to decreased appetite and increased generalized weakness.The patient was too weak to attend her oncology appointment, and it was recommended that she go in.Upon arrival, her heart rate was in the 130s, and her systolic blood pressure was 69-78.She was admitted to the icu for hemodynamic management.Chest imaging indicated moderate to large right pleural effusion with mild to moderate layering left pleural effusion.Blood culture came back positive for haemophilus influenzae, and urine culture was positive for klebsiella pneumoniae.On post-study procedure day 27, the patient remained afebrile and hemodynamically stable.White blood cell count continued to increase, and chest imaging showed large right pleural effusion with near complete compressive atelectasis.Ct also showed dilated stomach and distal small bowel with decompressed colon suggestive of bowel obstruction.The patient remained on antibiotics without improvement.On post-study procedure day 28, patient had a cough and decreased saturations overnight.White blood cell count continued to increase without signs of infection.She required increased oxygen.She was started on a clear, liquid diet and expressed that she did not want to undergo another thoracentesis.She transitioned to inpatient hospice.On post-study procedure day 29 (b)(6) 2024, the patient "gradually deteriorated and died peacefully".The sae was deemed by the treating physician to be not related to the litt device or litt procedure; however, on (b)(6) 2025 the remaster safety committee deemed the event as possibly related to the litt procedure, as well as possibly related to the surgical procedure and possibly related to steroid therapy.

Brand Name
NEUROBLATE® SYSTEM
Common Device Name
NEUROBLATE® SYSTEM
Manufacturer (Section D)
MONTERIS MEDICAL
131 cheshire ln
suite 100
minnetonka MN 55305
Manufacturer Contact
michelle bergstrom
131 cheshire ln
suite 100
minnetonka, MN 55305
MDR Report Key23436631
Report Number3009970070-2025-00016
Device Sequence Number14648177
Product Code GEX
UDI-Device Identifier00816589021080
UDI-Public00816589021080
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K193375
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20980
Device Catalogue NumberNB102
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient SexUnknown